I have mild depression, and a persistent case of anxiety since I was a young girl. I am in my 40's and have tried a million combinations. I have now realized when I take Paxil or Lexapro I become bipolar ... more manic than anything. When I don't take meds, I am not bipolar. Just a little down and anxious/stressed. I am wondering if these meds are triggering and making some people worse? I found that since I have been so medication sensitive, that I am going to go back to taking a mild dose of Ativan, which stabilizes my OCD, and social anxiety, without making me tired or spacey. I took a mild dose last year and never had to increase it. I didn't want to take benzos so my doctor pushed me back on the Lexapro during the day and a small dose of Clonazepam at night ... Wow! I felt crazy, very manic and unable to focus. I would just hang out and suddenly the day would be over! Please be careful if you are taking a more activating SSRI with Clonazepam ... my eyes dilated, my blood pressure went up and I just felt overwhelmed yet too happy. I am starting to feel the drug companies aren't telling us the full story. I do not have any manic symptoms unless I am taking Lexapro. Please pay attention to yourself and what is going on, and I would appreciate hearing if anyone else has these issues, thank you.View Thread
I have had manic issues with the Lexapro, where I feel other SSRIs have not been the case. I was so amped up I started taking Clonazepam during the day with the Lexapro and I felt whacked ... pupils dilated, too happy and unable to focus. I would not take these two together! I have anxiety issues and mild depression. Be careful of this combination! If you do okay on the Lexapro but still experience some anxiety, try another medication with it or natural help. Lexapro, Paxil and sometimes Zoloft are very "activating" SSRI's ... since I started taking the Lexapro I can work hard and get a lot done except when it comes to time mgmt, reading, focusing, prioritizing ... Like I have extreme ADD. I am going to switch back to just the Ativan, since it helps a little with mild depression, works instantly on anxiety, and doesn't make me feel whacked out in very small dose. Thanks for listening and pay attention to any bizarre side effects, especially if they continue after a few weeks.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.